16 . November , 2018 - Friday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Dexchlorpheniramine/Pseudoephedrine

Big Image
Generic Name: Acetaminophen/Dexchlorpheniramine/Pseudoephedrine Tablets (ah-seet-ah-MIN-oh-fen/dex-klor-fen-IR-a-meen/soo-doe-e-FED-rin)
Brand Name: Hexaflu

Acetaminophen/Dexchlorpheniramine/Pseudoephedrine is used for:

Relieving symptoms of colds, hay fever, and allergies such as headache, sinus pain, nasal and sinus congestion, sneezing, watery eyes, runny nose, fever, and itching of the nose or throat. It may also be used for other conditions as determined by your doctor.

Acetaminophen/Dexchlorpheniramine/Pseudoephedrine is an analgesic, antihistamine, and decongestant combination. The analgesic works in the brain to help decrease pain. The antihistamine works by blocking histamine, a substance in the body that causes sneezing, runny nose, and watery eyes. The decongestant works by constricting blood vessels and reducing swelling in the nasal passages.

Do NOT use Acetaminophen/Dexchlorpheniramine/Pseudoephedrine if:

  • you are allergic to any ingredient in Acetaminophen/Dexchlorpheniramine/Pseudoephedrine
  • you are taking sodium oxybate (GHB) or you have taken furazolidone a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Dexchlorpheniramine/Pseudoephedrine :

Some medical conditions may interact with Acetaminophen/Dexchlorpheniramine/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of asthma; lung problems (eg, emphysema); heart problems; diabetes; difficulty urinating; an enlarged prostate or other prostate problems; glaucoma; high blood pressure; an overactive thyroid; liver problems (eg, hepatitis) or severe kidney problems; adrenal gland problems (eg, pheochromocytoma); sleep apnea; trouble sleeping; stomach problems; ulcers; seizures; blood vessel problems; stroke; or a blockage of your stomach, intestines, or bladder
  • if you drink more than 3 alcohol-containing drinks per day

Some MEDICINES MAY INTERACT with Acetaminophen/Dexchlorpheniramine/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, entacapone), furazolidone, indomethacin, isoniazid, sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because the side effects of Acetaminophen/Dexchlorpheniramine/Pseudoephedrine may be increased
  • Anticoagulants (eg, warfarin), bromocriptine, digoxin, droxidopa, or hydantoins (eg, phenytoin) because the risk of side effects may be increased by Acetaminophen/Dexchlorpheniramine/Pseudoephedrine
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because the effectiveness of these medicines may be decreased

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Dexchlorpheniramine/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Dexchlorpheniramine/Pseudoephedrine :

Use Acetaminophen/Dexchlorpheniramine/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Dexchlorpheniramine/Pseudoephedrine may be taken with food if it upsets your stomach.
  • If you miss a dose of Acetaminophen/Dexchlorpheniramine/Pseudoephedrine and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Dexchlorpheniramine/Pseudoephedrine .

Important safety information:

  • Acetaminophen/Dexchlorpheniramine/Pseudoephedrine may cause drowsiness or dizziness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Dexchlorpheniramine/Pseudoephedrine . Using Acetaminophen/Dexchlorpheniramine/Pseudoephedrine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Acetaminophen/Dexchlorpheniramine/Pseudoephedrine will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • Do not exceed the recommended dose of Acetaminophen/Dexchlorpheniramine/Pseudoephedrine . Doing so will not improve your condition faster and may increase your risk for side effects.
  • If your symptoms do not improve within a few days or if they become worse, check with your doctor.
  • Acetaminophen/Dexchlorpheniramine/Pseudoephedrine contains acetaminophen, dexchlorpheniramine, and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen, dexchlorpheniramine, or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do not take diet or appetite control medicines while you are taking Acetaminophen/Dexchlorpheniramine/Pseudoephedrine without checking with your doctor.
  • If you consume 3 or more alcohol-containing drinks every day, ask your doctor whether you should take Acetaminophen/Dexchlorpheniramine/Pseudoephedrine or other pain relievers/fever reducers. Acetaminophen may cause liver damage. Alcohol use combined with Acetaminophen/Dexchlorpheniramine/Pseudoephedrine may increase your risk for liver damage.
  • If you are scheduled for allergy skin testing, do not take Acetaminophen/Dexchlorpheniramine/Pseudoephedrine for several days before the test because it may decrease your response to the skin tests.
  • If you have trouble sleeping, ask your doctor or pharmacist about the best time of the day to take Acetaminophen/Dexchlorpheniramine/Pseudoephedrine .
  • Use Acetaminophen/Dexchlorpheniramine/Pseudoephedrine with caution in the ELDERLY because they may be more sensitive to its effects.
  • Use Acetaminophen/Dexchlorpheniramine/Pseudoephedrine with extreme caution in CHILDREN younger than 12 years of age. Safety and effectiveness in this age group have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: It is unknown if Acetaminophen/Dexchlorpheniramine/Pseudoephedrine can cause harm to the fetus. If you become pregnant while taking Acetaminophen/Dexchlorpheniramine/Pseudoephedrine , discuss with your doctor the benefits and risks of using Acetaminophen/Dexchlorpheniramine/Pseudoephedrine during pregnancy. Some of the ingredients in Acetaminophen/Dexchlorpheniramine/Pseudoephedrine are excreted in breast milk. If you are or will be breast-feeding while you are using Acetaminophen/Dexchlorpheniramine/Pseudoephedrine , check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Acetaminophen/Dexchlorpheniramine/Pseudoephedrine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; drowsiness; dry mouth, nose, or throat; headache; nausea; nervousness; trouble sleeping.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain; dark urine or pale stools; difficulty urinating; excessive sweating; frequent urination; hallucinations; pounding in the chest; rapid pulse; severe nervousness; stomach pain; tremors; unusual fatigue; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include fast or irregular heartbeat; fever; hallucinations; nausea; seizures; sweating; tremors; trouble breathing; unusual drowsiness or dizziness; vomiting.

Proper storage of Acetaminophen/Dexchlorpheniramine/Pseudoephedrine :

Store Acetaminophen/Dexchlorpheniramine/Pseudoephedrine at 77 degrees F (25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Dexchlorpheniramine/Pseudoephedrine out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Dexchlorpheniramine/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Dexchlorpheniramine/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Dexchlorpheniramine/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Apo-Chlordiazepoxide Apo-Chlordiazepoxide
Some commonly used brand names are: In the U.S.— Alprazolam Intensol 1 Ativan 12 Dalmane 9 Diastat 7 Diazepam Intensol 7 Dizac 7 Doral 16 Halcion 18 Klonopin 5 Librium 3 Lorazepam Intensol 12 Niravam 1 Paxipam 10 ProSom 8 Restoril 17 Serax 14 Tranxene-SD 6 Tranxene-SD Half Strength 6 Tran more...

Cytoxan Cytoxan
Generic name: Cyclophosphamide Brand names: Cytoxan Why is Cytoxan prescribed? Cytoxan, an anticancer drug, works by interfering with the growth of malignant cells. It may be used alone but is often given with other anticancer medications. Cytoxan is used in the treatment of the following types more...

Diltiazem for Injection Diltiazem for Injection
Generic Name: Diltiazem hydrochloride Dosage Form: For injection For Continuous Intravenous Infusion Not For Bolus Rx only ADD-Vantage® Vials Diltiazem Description Diltiazem Hydrochloride for Injection is a calcium ion influx inhibitor (slow channel blocker or calcium channel antagonist). C more...

Mag-Ox 400 Mag-Ox 400
Some commonly used brand names are: In the U.S.— Advanced Formula Di-Gel 29 Alamag 2 Alamag Plus 9 Alenic Alka 15 Alenic Alka Extra Strength 18 Alka-Mints 27 Alkets 27 Alkets Extra Strength 27 Almacone 9 Almacone II 9 AlternaGEL 21 Alu-Cap 25 Aludrox 9 Alu-Tab 25 Amitone 27 Amphojel 25 An more...

neomycin/polymyxin B/prednisolone ophthalmic neomycin/polymyxin B/prednisolone ophthalmic
Generic Name: neomycin/polymyxin B/prednisolone ophthalmic (nee oh MY sin/paw lee MIX in/pred NISS oh lone) Brand Names: Poly-Pred Suspension What is neomycin/polymyxin B/prednisolone ophthalmic? Neomycin and polymyxin B are antibiotics. They are used to treat bacterial infections. Predn more...

Niravam Niravam
Some commonly used brand names are: In the U.S.— Alprazolam Intensol 1 Ativan 12 Dalmane 9 Diastat 7 Diazepam Intensol 7 Dizac 7 Doral 16 Halcion 18 Klonopin 5 Librium 3 Lorazepam Intensol 12 Niravam 1 Paxipam 10 ProSom 8 Restoril 17 Serax 14 Tranxene-SD 6 Tranxene-SD Half Strength 6 Tran more...

Noxafil Noxafil
Generic Name: posaconazole (poe sa KONE a zole) Brand Names: Noxafil What is posaconazole? Posaconazole is an antifungal antibiotic that fights certain infections cause by fungus. Posaconazole is used to prevent fungal infections in people with weak immune systems resulting from chemothe more...

Oil of Olay Moisture Replenishment Topical Oil of Olay Moisture Replenishment Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...